MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/125 DEG TI CANN TFNA 420MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/125 DEG TI CANN TFNA 420MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.033S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier: patient id also reported as (b)(6).Device evaluated by mfr: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2019, patient underwent device removal due to a broken trochanteric fixation nail advance (tfna) nail.There were no fragments generated from the broken device.Procedure was successfully completed with no delay.Patient outcome is unknown.Concomitant devices: locking screw (part: unknown, lot: unknown, quantity: 2), tfna fenestrated screw 95mm (part: 04.038.195, lot: h691521, quantity: 1).This report is for a 10mm/125 degree titanium (ti) cannulated tfna nail.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: manufacturing location: monument, manufacturing date: 03-aug-2015, expiration date: 30-jun-2025, part number: 04.037.033s, 10mm/125 deg ti cann tfna 420mm/left ¿ sterile, lot number: 9865741 (sterile), lot quantity: (b)(4).This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: part number: 04.037.912.2, lock prong 125 degree, tfna, bp55, lot number: 9505317, lot , quantity: (b)(4).Purchased finished goods traveler met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended, bp55, lot number: 7722137, lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Part number: 04.037.912.3, tfna lock drive, bp58, lot number: 9853309, lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Part number: 21127, timoagri16.00, bp80, lot number: 7813438, lot quantity: (b)(4).This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A product investigation was conducted.Visual inspection: the 10 mm/ 125 deg ti cannulated 420 mm/ left - sterile (part # 04.037.033s, lot # 65741, mfg # 03-aug-2015) was received at us cq with the nail broken at the proximal hole where the fenestrated screw is placed.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was completed, the outer diameter of the shaft close to the fracture site measured.This is within specification based on relevant drawing.Document/specification review: the relevant drawing(s) was reviewed.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM/125 DEG TI CANN TFNA 420MM/LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8601310
Report Number2939274-2019-57971
Device Sequence Number19335417
Product Code HSB
UDI-Device Identifier10886982095916
UDI-Public(01)10886982095916
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number04.037.033S
Device Catalogue Number04.037.033S
Device Lot Number9865741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Initial Date Received by Manufacturer 04/13/2019
Supplement Date Received by Manufacturer06/05/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date06/05/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FENESTRATED SCREW 95MM; UNK - SCREWS: LOCKING; TFNA FENESTRATED SCREW 95MM; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;